MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55811006545
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-operative diagnosis: traumatic kyphosis.Type of procedure: psf (posterior spinal fusion) levels implanted: t11-l1.It was reported that on post-op, the lower screw of construct was disconnected.No patient complications occurred as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: post-op, x-rays for posterior spinal instrumentation of compression fracture at t12 in patient with scheuermann kyphosis show rod slippage through the interior aspect of the l3 screw head.Correction of this type of deformity should be undertaken after an assessment of the whole spine/sagittal balance.It appears that the kyphosis was corrected initially, possible simply by laying the patient prone.For this type of pathology/ longer constructs with thoracic osteotomies use often necessary to achieve proper sagittal balance.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: two bone screws of same part lot shows a heavy amount of rubbing inside the saddle.There are gouges in the saddle where it appears the end of the rod was displacing material for the saddle.It would appear that this one screw was located the end of the construct.The witness marks inside the saddle appear to be fairly uniformed there does appear to have been some movement of the rod inside the saddle.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7270979
Report Number1030489-2018-00216
Device Sequence Number19395343
Product Code KWP
UDI-Device Identifier00643169058187
UDI-Public00643169058187
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K122433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55811006545
Device Lot NumberCT14F085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/12/2018
05/03/2018
04/16/2018
05/18/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/09/2018
05/02/2018
05/16/2018
06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight110